×

zbMATH — the first resource for mathematics

Stochastic optimal control of DC pension funds. (English) Zbl 1141.91439
Summary: We study the portfolio problem of a pension fund manager who wants to maximize the expected utility of the terminal wealth in a complete financial market with the stochastic interest rate. Using the method of stochastic optimal control, we derive a non-linear second-order partial differential equation for the value function. As it is difficult to find a closed form solution, we transform the primary problem into a dual one by applying a Legendre transform and dual theory, and try to find an explicit solution for the optimal investment strategy under the logarithm utility function. Finally, a numerical simulation is presented to characterize the dynamic behavior of the optimal portfolio strategy.

MSC:
91G10 Portfolio theory
91B30 Risk theory, insurance (MSC2010)
93E20 Optimal stochastic control
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Boulier, J.F.; Huang, S.; Taillard, G., Optimal management under stochastic interest rates: the case of a protected defined contribution pension fund, Insurance: mathematics and economics, 28, 173-189, (2001) · Zbl 0976.91034
[2] Blomvall, J.; Lindberg, P.O., Back-testing the performance of an actively managed option portfolio at the swedish stock market, 1990-1999, Journal of economic dynamic & control, 27, 1099-1112, (2003) · Zbl 1178.91174
[3] Choulli, T.; Hurd, T.R., The role of Hellinger process in mathematical finance, Entropy, 3, 150-161, (2001) · Zbl 1015.91030
[4] Cox, J.C.; Ingersoll, J.; Ross, S., A theory of the term structure of interest rates, Econometrica, 53, 385-408, (1985) · Zbl 1274.91447
[5] Cox, J.C.; Huang, C.F., Optimal consumption and portfolio policies when asset prices follow a diffusion process, Journal of economic theory, 49, 33-83, (1989) · Zbl 0678.90011
[6] Cox, J.; Huang, C.F., A variational problem arising in financial economics, Mathematics in economics, 20, 16-17, (1991)
[7] Devolder, P.; Bosch, P.M.; Dominguez, F.I., Stochastic optimal control of annuity contracts, Insurance: mathematics and economics, 33, 2, 227-238, (2003) · Zbl 1103.91346
[8] Deelstra, G.; Grasselli, M.; Koehl, P.F., Optimal investment strategies in the presence of a minimum guarantee, Insurance: mathematics and economics, 33, 189-207, (2003) · Zbl 1074.91013
[9] Deelstra, G.; Grasselli, M.; Koehl, P.F., Optimal design of the guarantee for defined contribution funds, Journal of economic dynamics and control, 28, 2239-2260, (2004) · Zbl 1202.91124
[10] Duffie, D., Dynamic asset pricing theory, (2001), Princeton University Press · Zbl 1140.91041
[11] Hainaut, D.; Devolder, P., A martingale approach applied to the management of life insurances, ()
[12] Jonsson, M.; Sircar, R., Optimal investment problems and volatility homogenization approximations, (), 255-281 · Zbl 1104.91302
[13] Haberman, S.; Vigna, E., Optimal investment strategies and risk measures in defined contribution pension schemes, Insurance: mathematics and economics, 31, 35-69, (2002) · Zbl 1039.91025
[14] Kramkov, D.; Schachermayer, W., The asymptotic elasticity of utility function and optimal investment in incomplete markets, The annals of applied probability, 9, 3, 904-950, (1999) · Zbl 0967.91017
[15] Li, Y., Growth-security investment strategy for long and short runs, Management science, 39, 915-924, (1993) · Zbl 0785.90016
[16] Menoncin, F.; Scaillet, O., Optimal asset management for pension funds, Managerial finance, 32, 4, 347-374, (2006)
[17] Merton, R., Lifetime portfolio selection under uncertainty: the continuous-time case, Review of economics and statistics, 51, 247-257, (1969)
[18] Merton, R., Optimum consumption and portfolio rules in a continuous-time model, Journal of economic theory, 3, 373-413, (1971) · Zbl 1011.91502
[19] Vasiček, O.E., An equilibrium charcterisation of the term structure, Journal of finance economics, 5, 177-188, (1977) · Zbl 1372.91113
[20] Vigna, E.; Haberman, S., Optimal investment strategy for defined contribution pension schemes, Insurance: mathematics and economics, 28, 233-262, (2001) · Zbl 0976.91039
[21] Xiao, J.; Zhai, H.; Qin, C., The constant elasticity of variance (CEV) model and the Legendre transform-dual solution for annuity contracts, Insurance: mathematics and economics, 40, 302-310, (2007) · Zbl 1141.91473
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.